Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 148, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2020, 5:41 PM EDT for 6 counties in Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 10, 2020, 6:17 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Harris County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA, Upson County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WUUS52 KFFC 102141
SVRFFC
GAC053-145-197-215-263-293-102230-
/O.NEW.KFFC.SV.W.0148.200610T2141Z-200610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
541 PM EDT Wed Jun 10 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Marion County in west central Georgia...
Northeastern Muscogee County in west central Georgia...
Northeastern Chattahoochee County in west central Georgia...
Western Upson County in west central Georgia...
Talbot County in west central Georgia...
Southeastern Harris County in west central Georgia...
* Until 630 PM EDT.
* At 541 PM EDT, severe thunderstorms were located along a line
extending from Upatoi to near Box Springs to near Christopher,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomaston, Talbotton, Woodland, Junction City, Geneva, Sunset
Village, Upatoi, Lincoln Park, Juniper, Baldwinville, Baughville,
Olive Branch, Po Biddy Crossroads, Sprewell Bluff State Park, Box
Springs, Crest, Pleasant Hill, Marion Estates, Sunnyside and
Eelbeck/West Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3238 8474 3246 8475 3260 8479 3285 8456
3288 8451 3290 8451 3295 8446 3287 8428
3273 8429 3272 8434 3268 8434 3268 8437
3264 8437 3261 8441 3259 8441
TIME...MOT...LOC 2141Z 225DEG 31KT 3257 8473 3250 8471 3237 8474
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
655
WWUS52 KFFC 102159
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Wed Jun 10 2020
GAC053-145-215-102208-
/O.CAN.KFFC.SV.W.0148.000000T0000Z-200610T2230Z/
Muscogee GA-Chattahoochee GA-Harris GA-
559 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCOGEE...
NORTHEASTERN CHATTAHOOCHEE AND SOUTHEASTERN HARRIS COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area, and therefore, the warning has been cancelled.
LAT...LON 3249 8466 3249 8464 3253 8464 3252 8468
3252 8469 3256 8467 3256 8469 3269 8470
3285 8456 3288 8451 3290 8451 3295 8446
3287 8428 3273 8429 3272 8434 3268 8434
3268 8437 3264 8437 3259 8441 3243 8466
TIME...MOT...LOC 2158Z 227DEG 35KT 3268 8456 3261 8454 3248 8457
$$
GAC197-263-293-102230-
/O.CON.KFFC.SV.W.0148.000000T0000Z-200610T2230Z/
Marion GA-Upson GA-Talbot GA-
559 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN MARION...WESTERN UPSON AND TALBOT COUNTIES...
At 558 PM EDT, severe thunderstorms were located along a line
extending from Talbotton to near Geneva to Marion Estates, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thomaston, Talbotton, Woodland, Junction City, Geneva, Sunset
Village, Lincoln Park, Juniper, Baldwinville, Baughville, Olive
Branch, Po Biddy Crossroads, Sprewell Bluff State Park, Box Springs,
Crest, Pleasant Hill, Marion Estates, Sunnyside, Prattsburg and Big
Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3249 8466 3249 8464 3253 8464 3252 8468
3252 8469 3256 8467 3256 8469 3269 8470
3285 8456 3288 8451 3290 8451 3295 8446
3287 8428 3273 8429 3272 8434 3268 8434
3268 8437 3264 8437 3259 8441 3243 8466
TIME...MOT...LOC 2158Z 227DEG 35KT 3268 8456 3261 8454 3248 8457
HAIL...<.75IN
WIND...60MPH
$$817
WWUS52 KFFC 102217
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Jun 10 2020
GAC197-263-293-102227-
/O.CAN.KFFC.SV.W.0148.000000T0000Z-200610T2230Z/
Marion GA-Upson GA-Talbot GA-
617 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...WESTERN
UPSON AND TALBOT COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area,
therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3249 8466 3249 8464 3253 8464 3252 8468
3252 8469 3256 8467 3256 8469 3269 8470
3285 8456 3288 8451 3290 8451 3295 8446
3287 8428 3273 8429 3272 8434 3268 8434
3268 8437 3264 8437 3259 8441 3243 8466
TIME...MOT...LOC 2215Z 225DEG 31KT 3279 8444 3272 8442 3259 8445
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:31 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 3:31 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Wed Jun 10 2020 .SHORT TERM /Tonight through Thursday Night/... The cold front near the MS River will push into north GA this evening as a deep trough develops over the Great Lakes. This should put an end to showers and thunderstorms over north GA overnight. A few storms could become strong to severe as the air mass remains very moist and unstable. The front looks like it will stall just east of Macon by morning as the upper flow becomes more zonal and weak waves develop on the front. Have low pops continuing for east central GA Thursday and Thursday and Thursday night. Drier air with dew points in the 50s to low 60s should filter into north and a portion of central GA by Thursday. 41 LONG TERM /Friday through Wednesday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The cold front is expected to clear the area Thursday night before stalling along the atlantic coast. This stationary front and southwesterly flow along the coast will be the source for afternoon showers and thunderstorms in the southeastern part of the CWA. Across north and central Georgia, northwest flow funnels in significantly drier air giving us a break from the tropical humidity and high heat index values as well as switching off the afternoon thunderstorms. High pressure will build in the plains, reinforcing the ridge over the area through the weekend and keeping precip chances confined to the southeast. As the weekend comes to a close, the models begin to differ. The ECMWF is bringing a tropical low up the coast, introducing moisture back to the area making showers and thunderstorms likely Monday and Tuesday. The GFS isn't picking up on that tropical disturbance and keeps dry air aloft under NW flow for most of the area limiting precip chances. Kept a chance for precip in until models are able to resolve their differences. Temperatures should remain around seasonal post frontal passage with mid to upper 80s across the CWA. Heat index values could creep up into the 90s across the southeast with dewpoints hovering around 70 depending on where the front stalls this weekend. Temperatures should remain relatively steady in the mid to upper 80s into next week with dewpoints largely dependent on the tropics. Vaughn && AVIATION... 18Z Update... MVFR ceilings should scatter during the afternoon with bkn030-040 remaining. Showers and scattered thunderstorms will continue to develop through this evening ahead of a cold front. Some clearing expected after 06z KATL metro taf sites with showers and possible ifr conditions elsewhere. VFR expected after 15z Thursday. Winds southwest 8 to 10 kts becoming variable after 00z...except becoming northwest 6 to 8 kts after 06z for KATL and surrounding sites. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 67 85 / 60 10 5 10 Atlanta 67 84 66 86 / 60 5 5 10 Blairsville 61 79 59 80 / 70 5 5 5 Cartersville 64 83 62 86 / 60 5 5 5 Columbus 70 89 66 91 / 50 10 5 5 Gainesville 68 84 65 83 / 60 5 5 5 Macon 72 90 67 88 / 50 20 10 30 Rome 64 84 63 86 / 50 5 0 0 Peachtree City 67 85 64 86 / 60 5 0 5 Vidalia 74 91 72 86 / 40 60 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 10, 11:00 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1100 AM EDT Wed Jun 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1100 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Strong to isolated severe thunderstorms can be expected over much of north and central Georgia this afternoon into the evening. The primary hazards will be strong to damaging winds, Frequent lightning and heavy rain. Hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered Thunderstorms can be expected over portions of the eastern and southern forecast area Thursday through Saturday, and the entire area Sunday through Tuesday. Gusty winds, Frequent lightning, and Heavy Rain will be possible with any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 10, 5:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 W JUNO 34.48N 84.25W
06/09/2020 DAWSON GA EMERGENCY MNGR
TREE DOWNED ONTO STRUCTURE ON THE 3000 BLOCK OF AFTON
RD.
&&
EVENT NUMBER FFC2000724
KMMSpecial weather statement, Jun 10, 5:21 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Wed Jun 10 2020
GAZ021>023-033>035-102200-
Hall GA-North Fulton GA-Barrow GA-Cherokee GA-Forsyth GA-Gwinnett GA-
521 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...NORTHWESTERN BARROW...EASTERN CHEROKEE...FORSYTH AND
NORTHERN GWINNETT COUNTIES UNTIL 600 PM EDT...
At 521 PM EDT...a strong thunderstorm was over Johns Creek, moving
northeast at 40 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Gainesville, Cumming, Roswell, Johns Creek, Alpharetta, Milton,
Duluth, Sugar Hill, Suwanee, Buford, Braselton, Auburn, Flowery
Branch, Oakwood, Berkeley Lake, Rest Haven, Drew, Buford Dam-Lake
Lanier Parks, Coal Mountain and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3432 8383 3404 8382 3395 8419 3408 8434
3434 8425 3434 8417
TIME...MOT...LOC 2121Z 231DEG 33KT 3406 8420
WIND...40MPHLocal storm report, Jun 10, 5:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 5 SSW STOVALL 32.90N 84.90W
06/10/2020 TROUP GA EMERGENCY MNGR
REPORT OF A TREE BLOWN DOWN ON HAMILTON RD NEAR PINE
MOUNTAIN JUST NORTH OF OAK GROVE RD
&&
EVENT NUMBER FFC2000725
THIEMLocal storm report, Jun 10, 5:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 ENE JUNO 34.49N 84.17W
06/09/2020 DAWSON GA EMERGENCY MNGR
TREE DOWNED NEAR HWY 136 WEST AT BAILEY WATERS RD.
&&
EVENT NUMBER FFC2000726
KMMLocal storm report, Jun 10, 5:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 NE NEW HOPE 33.97N 84.78W
06/09/2020 PAULDING GA EMERGENCY MNGR
TREE DOWNED ONTO THE ROADWAY ON SUMMER CREEK COVE.
&&
EVENT NUMBER FFC2000727
KMMLocal storm report, Jun 10, 5:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 ESE UNION 33.83N 84.95W
06/09/2020 PAULDING GA EMERGENCY MNGR
TREE DOWNED ONTO THE ROADWAY ON RAGAN DRIVE.
&&
EVENT NUMBER FFC2000728
KMMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:04 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 41 min |
| Jun 10, 4:34 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Troup | 41 min |
| Jun 10, 4:43 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 47 min |
| Jun 10, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 37 min |
| Jun 10, 5:14 PM EDT | Special Weather Statement | FFC | Chattahoochee, Lamar, Marion, Muscogee, Talbot, Taylor and 1 more | 46 min |
| Jun 10, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 28 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jun 10, 5:57 PM EDT | Special Weather Statement | FFC | Butts, Crawford, Henry, Lamar, Monroe, Spalding | 48 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 27 min |
| Jun 10, 6:04 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Jun 10, 6:14 PM EDT | Special Weather Statement | FFC | Wilkes | 31 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 37 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Peach, Taylor, Upson | 51 min |
| Jun 10, 6:32 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Jones, Newton | 43 min |
| Jun 10, 6:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jun 10, 7:00 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 45 min |
| Jun 10, 7:10 PM EDT | Special Weather Statement | FFC | Bibb, Houston, Jones, Peach, Twiggs | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.